Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2006, 7:04 PM CDT for Moore County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 15, 2006, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
The radar
The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:50 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 15, 5:50 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT THU JUN 15 2006
.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 486. ALSO...STRONG LOW
LEVEL FLOW WILL AGGRESSIVELY USHER IN WARMER DEWPOINTS DURING THE
EVENING...SO FRESHENED UP WIND AND DEWPOINT GRIDS.
FINALLY...INCREASED POPS TO PAINT ISOLATED TO SCATTERED THUNDERSTORMS
AREAWIDE.
&&
.PREV DISCUSSION... (ISSUED 315 PM CDT THU JUN 15 2006)
DISCUSSION...
TEMPS WARMED TO ABV 100 DEG F THIS AFTN ACROSS WRN ZONES. DWPTS BLO
45 DEG F CONFINED TO WRN ZONES WHERE RED FLAG WRNG WILL REMAIN IN
EFFECT TIL 8 PM. SCT TSTMS DVLPG OVER WRN HALF OF PNHDLS AT THIS
TIME WHERE HOT TEMPS ATTAINED AND STRONGER MID-LVL FLOW EXISTS. WNDS
WILL DIMINISH A BIT OVERNIGHT...AND WILL INCREASE AGAIN ON FRI...
ESPECIALLY OVER EASTERN ZONES. WESTERN ZONES WILL BE DRIER BEHIND
DRYLN...BUT PRESSURE GRADIENT DOES NOT LOOK STRONG ENOUGH TO SUPPORT
WINDS TO MEET RED FLAG CRITERION. POTENT VORT MAX WILL CAUSE INSTBY
TO BE RELEASED ALONG/AHEAD OF DRYLN...SO HIGH CHC POPS RETAINED FOR
ERN HALF OF FCST AREA FOR FRI AFTN/NGT. LINGERING MID-LVL MSTR BEHIND
DEPARTING MID-LVL TROF MAY SUPPORT FEW SHRA/TSTMS...SO SGLT CHC POPS
RETAINED. NO PCPN IN FCST SUN THRU THU. MODERATE SLY AND SELY SFC
WNDS EXPECTED TO PREVAIL SUN THRU THU...KEEPING RH VALUES FROM
CRATERING.
COCKRELL
FIRE WEATHER...
RH VALUES EXPECTED TO DROP TO 15 PCT OR BELOW OVER WRN ZONES ON FRI...
BUT WND SPEEDS EXPECTED TO DIMINISH DURING THE AFTN. WSHFT LINE
ENTERING NWRN ZONES WILL BRING COOLER AIR AND HIGHER DWPTS BEHIND IT.
EASTERN ZONES WILL BLOW HARDER...BUT RH VALUES WILL REMAIN WELL ABOVE
RED FLAG CRITERION.
JRC
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
AND CIMARRON.
TX...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
DALLAM...DEAF SMITH...HARTLEY...AND OLDHAM.
&&
04/08Hazardous weather outlook, Jun 15, 5:10 PM CDT, 1 hour 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT THU JUN 15 2006 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 510 PM CDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE ISSUED SEVERE THUNDERSTORM WATCH NUMBER 486 UNTIL 11 PM CDT. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE STRONGER WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY GENERALLY EAST OF A GUYMON OKLAHOMA TO AMARILLO TEXAS LINE. LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS OVER THE WEEKEND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. WEATHER CONDITIONS WILL CAUSE THE FIRE DANGER TO REMAIN HIGH ON FRIDAY...ESPECIALLY ACROSS THE WESTERN PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
In the hours before
Local storm report, Jun 15, 5:08 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT THU JUN 15 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 19 N AMARILLO 35.48N 101.82W
06/15/2006 E0.88 INCH POTTER TX TRAINED SPOTTER
&&
TASSpecial weather statement, Jun 15, 5:18 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 518 PM CDT THU JUN 15 2006 OKZ002-152300- TEXAS OK- 518 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM IN WESTERN TEXAS COUNTY... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF GOODWELL MOVING NORTHEAST AT 40 MPH. STRONG AND GUSTY WINDS TO 55 MPH MAY BE POSSIBLE FROM THIS STORM. KRAMAR
Local storm report, Jun 15, 5:34 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT THU JUN 15 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 19 N AMARILLO 35.48N 101.82W
06/15/2006 E1.75 INCH POTTER TX TRAINED SPOTTER
VISIBILITY ZERO
&&
TASSpecial weather statement, Jun 15, 5:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 536 PM CDT THU JUN 15 2006 TXZ007-008-013-152315- CARSON TX-HUTCHINSON TX-MOORE TX- 536 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM TO AFFECT HUTCHINSON...NORTHWESTERN CARSON AND SOUTHEASTERN MOORE COUNTIES... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF LAKE MEREDITH MOVING NORTHEAST AT 45 MPH. THIS STORM IS LIKELY CAPABLE OF VERY STRONG AND GUSTY WINDS TO 55 MPH. BOATERS ON LAKE MEREDITH SHOULD TAKE SHELTER NOW. PEOPLE IN NORTHWESTERN CARSON...HUTCHINSON AND SOUTHEASTERN MOORE COUNTIES...INCLUDING THE CITY OF BORGER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. TAKE SHELTER UNTIL THE STORM HAS PASSED. KRAMAR
Local storm report, Jun 15, 5:46 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT THU JUN 15 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 19 N AMARILLO 35.48N 101.82W
06/15/2006 E60 MPH POTTER TX TRAINED SPOTTER
VISIBILITY ZERO
&&
TASSpecial weather statement, Jun 15, 6:49 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT THU JUN 15 2006 TXZ006-007-011-012-160030- HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX- 649 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY...SOUTHWESTERN MOORE...NORTHEASTERN OLDHAM AND NORTHWESTERN POTTER COUNTIES... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MASTERSON MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| Jun 16, 4:01 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 59 min |
| Jun 16, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 61 min |
| Jun 16, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 60 min |
| Jun 16, 4:48 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 57 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 66 min |
| Jun 16, 5:34 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 56 min |
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 64 min |
| Jun 16, 5:51 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 54 min |
| Jun 16, 6:39 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 66 min |
| Jun 16, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 56 min |
| Jun 16, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.